Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 114, NWS Amarillo, TX

June 1, 2012Cimarron County, Texas County, Oklahoma; Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2012, 3:19 PM CDT for Cimarron County, Texas County, Oklahoma; Sherman County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 3:19 PM CDT (20:19 UTC)
Expired
Jun 1, 2012, 3:49 PM CDT
In force
30 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Cimarron County, OK, Texas County, OK, Sherman County, TX

The radar

The Amarillo radar (KAMA), 152 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WUUS54 KAMA 012019
SVRAMA
OKC025-139-TXC421-012115-
/O.NEW.KAMA.SV.W.0114.120601T2019Z-120601T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA
  SOUTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
  NORTHWESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 415 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF GRIGGS...OR
  ABOUT 15 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRIGGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3656 10176 3634 10212 3644 10217 3650 10216
      3650 10220 3662 10225 3672 10233 3678 10224
TIME...MOT...LOC 2019Z 309DEG 21KT 3668 10222

$$

NF
1 follow-up statement
097 
WWUS54 KAMA 012049
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT FRI JUN 1 2012

OKC025-139-TXC421-012059-
/O.CAN.KAMA.SV.W.0114.000000T0000Z-120601T2115Z/
CIMARRON OK-TEXAS OK-SHERMAN TX-
349 PM CDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERMAN...
SOUTHWESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES IS CANCELLED...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3656 10176 3634 10212 3644 10216 3650 10216
      3650 10220 3662 10225 3672 10233 3678 10224
TIME...MOT...LOC 2049Z 309DEG 21KT 3657 10205

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:02 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 1, 1:02 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
102 PM CDT FRI JUN 1 2012

.AVIATION...
FOR THE 18Z TAFS...LOOKS LIKE A ROUND OF SHOWERS AND TSTMS WILL
DEVELOP ACROSS NWRN AND NRN SECTIONS OF TX AND OK PNHDLS LATER THIS
AFTERNOON...WITH STORMS EXPECTED TO MOVE TO THE SE AND ENCOMPASS MORE
OF THE REGION BY THIS EVENING. RETAINED VCTS AT ALL SITES FOR LATER
THIS AFTERNOON INTO THE EVENING HOURS...WHICH IS WHEN THE GREATEST
THREAT WILL BE. TSTM THREAT SHOULD DIMINISH AFTER 06Z THIS EVENING.
AMENDMENTS TO THIS FCST WILL BE POSSIBLE...DEPENDING ON EXTENT AND
IMPACTS OF TSTM COVERAGE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT FRI JUN 1 2012/

AVIATION...
ONGOING ISOLATED/SCATTERED CONVECTION IN VICINITY OF KAMA WILL
CONTINUE TO SHIFT SOUTHEASTWARD AWAY FROM THE TERMINALS. FORECAST
PROFILES AND CURRENT SATELLITE TRENDS SUGGEST A BRIEF BOUT OF LOW
CLOUDS MAY OVERSPREAD THE TERMINALS...WITH THE HIGHEST CONFIDENCE FOR
MVFR CIGS DURING THE NEXT 1-3 HOURS AT KDHT...IN CLOSEST PROXIMITY TO
AN EXPANDING CLOUD DECK SEEN IN SATELLITE IMAGERY AT THIS TIME.
OTHERWISE...SOUTHWESTERLY WINDS WILL BECOME GUSTY BY MIDDAY...BEFORE
ATTENTION BECOMES FOCUSED UPON POSSIBLE IMPACTS FROM CONVECTION.
MODELS SUGGEST ALL THREE TERMINALS MAY SEE THUNDERSTORM IMPACTS AFTER
ROUGHLY 01/21Z-02/00Z. CONFIDENCE IN TIMING AND RESTRICTIONS IS LOW...
SO FOR NOW WILL CONTINUE THE VCTS/CB MENTION IN ALL TAFS.

PREV DISCUSSION... /ISSUED 330 AM CDT FRI JUN 1 2012/

DISCUSSION...
NORTHWEST FLOW ALOFT CONTINUES TODAY AND TONIGHT WITH THREAT FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.  HIGHER
TEMPERATURES TODAY WILL PROMOTE HIGHER CAPE VALUES.  ADEQUATE LOW-
TO MID-LEVEL MOISTURE WILL REMAIN IN PLACE...WITH SUFFICIENT SHEAR
FOR ORGANIZED THUNDERSTORMS.  HAVE INCREASED POPS SLIGHTLY THIS
AFTERNOON AND TONIGHT.

OTHERWISE...NO REAL CHANGES TO EARLIER FORECAST.  CHANCES FOR STRONG
TO SEVERE THUNDERSTORMS REMAIN IN FORECAST FOR SATURDAY AND SATURDAY
NIGHT AS FLOW ALOFT TRANSITIONS TO MORE ZONAL WHILE MOISTURE AND
INSTABILITY REMAIN IN PLACE.

LOW POPS FOR THUNDERSTORMS CONTINUE DAILY FROM SUNDAY ONWARD...
PARTICULARLY ACROSS THE EASTERN AND NORTHEASTERN PARTS OF THE
FORECAST AREA...AS DRYLINE EXPECTED TO SET UP ACROSS THE PANHANDLES.
SEVERE THUNDERSTORMS WILL BE A REAL POSSIBILITY THROUGH MOST OF THE
EXTENDED FORECAST...BUT PRECISION IN FORECASTING AREAS OF INITIATION
IS NOT ATTAINABLE AT THIS TIME.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY
OR SATURDAY.  ELEVATED FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP
SUNDAY AFTERNOON ACROSS FAR WESTERN SECTIONS. NO ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 1, 2:46 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT FRI JUN 1 2012

OKZ001>003-TXZ001>020-012215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
246 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO THE SIZE OF
HEN EGGS THE PRIMARY HAZARDS. AS A RESULT...A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL
10 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF
THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY
AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN
TEXAS PANHANDLE.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER
THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR LIKELY ACTIVATION THIS
AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER
THE WEEKEND AND THROUGH MUCH OF THE UPCOMING WEEK.

In the hours before

Special weather statement, Jun 1, 2:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
248 PM CDT FRI JUN 1 2012

OKZ001-012015-
CIMARRON OK-
248 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR CIMARRON COUNTY.

AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF GRIGGS...OR
ABOUT 12 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

NF
Special weather statement, Jun 1, 3:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT FRI JUN 1 2012

OKZ001-TXZ001-012045-
CIMARRON OK-DALLAM TX-
310 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR DALLAM AND CIMARRON
COUNTIES.

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 15
MILES SOUTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:19 PM CDTSevere Thunderstorm WarningAMATexas18 min
Jun 1, 5:38 PM CDTSevere Thunderstorm WarningAMABeaver37 min
Jun 1, 6:41 PM CDTSevere Thunderstorm WarningAMABeaver, Texas36 min
Jun 1, 4:45 PM CDTSevere Thunderstorm WarningAMADallam, Hartley45 min
Jun 1, 4:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall41 min
Jun 1, 5:23 PM CDTSevere Thunderstorm WarningAMADallam, Hartley52 min
Jun 1, 5:25 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler50 min
Jun 1, 5:27 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray48 min
Jun 1, 5:46 PM CDTSevere Thunderstorm WarningAMALipscomb44 min
Jun 1, 5:50 PM CDTSevere Thunderstorm WarningAMAWheeler40 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningAMAHartley50 min
Jun 1, 6:07 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Randall38 min
Jun 1, 6:10 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson2 hr
Jun 1, 6:16 PM CDTSevere Thunderstorm WarningAMAWheeler29 min
Jun 1, 6:27 PM CDTAreal Flood AdvisoryAMAWheeler4 hr
Jun 1, 6:32 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler43 min
Jun 1, 6:36 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham39 min
Jun 1, 6:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.